Texas, 2009Hail in Texas, April 28, 2009
April 28, 2009 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm developed over the central Texas Panhandle during the evening hours producing hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed over the central Texas Panhandle during the evening hours producing hail. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 28, 5:44 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 28, 5:44 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT TUE APR 28 2009
.AVIATION...
MVFR CIGS TO CONTINUE FOR A FEW MORE HOURS BEFORE IFR CIGS DEVELOP
AFTER 03Z OR SO. ANTICIPATE THE LOW CLOUDS AND BR TO CONTINUE
OVERNIGHT WITH LIFR CIGS POSSIBLE BY 07Z. BEST SHOT FOR FOG WILL BE
AT KAMA WHERE DEEPER MOISTURE WILL EXIST. CURRENTLY DROPPED VIS TO
1/2 MILE...BUT 1/4 MILES VIS CAN NOT BE RULED OUT YET. CIGS AND VIS
SHOULD THEN LIFT SLIGHTLY BY 16Z BRINGING BACK THE MVFR CONDITIONS.
ANTICIPATE SKIES LIFTING EVEN FURTHER BY 19Z GENLY INTO THE VFR
RANGE. OTHER CONCERN IS THUNDERSTORMS FOR TONIGHT. TWO ISOLATED
STORMS LOCATED SOUTH OF KAMA ARE HEADING NORTH...AND IF THE STORMS
HOLD TOGETHER...THEY COULD IMPACT THE TAF SITE BY 0130Z. THIS IS A
BIG IF THOUGH AS THE STORMS WILL BE MOVING INTO MORE STABLE AIR AND
MAY DISSIPATE BEFORE REACHING KAMA. SO HAVE INSERTED A TEMPO GROUP
FOR -TSRA FROM 01Z THROUGH 03Z SINCE THE STORMS ARE EVIDENT ON RADAR
AND HAVE NOT DISSIPATED YET. WILL AMEND AS NEEDED.
JJB
&&
.PREV DISCUSSION... /ISSUED 323 PM CDT TUE APR 28 2009/
DISCUSSION...
CLOUD COVER HAS BEEN VERY PERSISTENT THROUGH THE DAY...THOUGH ITS
STARTING TO SHOW SIGNS OF DISSIPATION IN THE NORTHEASTERN PANHANDLES.
THOUGH THE CLOUD COVER HAS MINIMIZED LOW LEVEL INSTABILITY TODAY...AS
THE FRONT LIFTS NORTH...THE ELEVATED INSTABILITY TO ASSIST WITH
CONVECTION DEVELOPMENT. WITH THE CLOUDS BEING SLOW TO DISSIPATE...AND
THE FRONT STILL SOUTH OF THE CWA...THINK IF THE CONVECTION
DEVELOPS...IT WILL BE LATE THIS EVENING...AFTER 03Z.
THE MAIN PERIOD OF CONCERN IS TOMORROW...AS THE DRYLINE DEVELOPS OVER
THE REGION. LOW CLOUDS IN THE MORNING MAY DELAY THE DEVELOPMENT OF
THE DRYLINE UNTIL THE AFTERNOON. STILL EXPECT THE DRYLINE TO DEVELOP
OVER THE CENTRAL PANHANDLES. MODELS SHOW THE DRYLINE PUSHING EAST
INTO CENTRAL OKLAHOMA BY 00Z. CONSIDERING RECENT DRYLINE
EVENTS...BELIEVE THE DRYLINE MAY BE OVER THE REGION THROUGH 03Z.
THE COLD FRONT IS STILL EXPECTED TO PUSH SOUTH THROUGH THE REGION
THURSDAY NIGHT. THOUGH THE GFS IS ADVERTISING PRECIPITATION WITH THE
FRONT. HOWEVER THINK THAT THE MOST LIKELY SOLUTION WILL BE LOW LEVEL
CLOUDS BEHIND THE FRONT...WITH DRIZZLE POSSIBLE BUT NOT CERTAIN
ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME.
THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE WEEKEND SYSTEM
THEREFORE MADE FEW CHANGES TO THE EXTENDED FORECAST.
SJOHNSON
FIRE WEATHER...
WITH RELATIVELY COOL WEATHER...AND CHANCES OF PRECIPITATION FIRE
WEATHER CONCERNS SHOULD BE LOW OVER THE NEXT FEW DAYS FOR MOST OF THE
REGION. THE ONE EXCEPTION IS ACROSS THE WESTERN PANHANDLES
TOMORROW...WEST OF THE DRYLINE...WHERE RELATIVE HUMIDITY VALUES DROP
TO NEAR 15 PERCENT AND 20 FT WINDS COULD BE ABOVE 15 MPH.
SJOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
14/11
Hazardous weather outlook, Apr 28, 2:21 PM CST, 6 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT TUE APR 28 2009
OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
321 PM CDT TUE APR 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY APPROACH SEVERE
LEVELS...MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE...WHERE HAIL AND
GUSTY WINDS MAY OCCUR.
.DAYS TWO THROUGH SEVEN...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY ACROSS THE EASTERN HALVES OF THE PANHANDLES.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THESE
STORMS.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL SECTIONS OF THE
PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...AND AGAIN ON MONDAY NIGHT.
SOME OF THESE STORMS MAY BECOME STRONG...BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
HALVES OF TEXAS AND OKLAHOMA PANHANDLES SHOULD CONTINUE TO MONITOR
THE LATEST FORECAST AND BE READY FOR POSSIBLE ACTIVATION WEDNESDAY
AND WEDNESDAY NIGHT.
COCKRELL
In the hours before
Special weather statement, Apr 28, 6:33 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT TUE APR 28 2009
TXZ017-018-290115-
ARMSTRONG TX-RANDALL TX-
733 PM CDT TUE APR 28 2009
...STRONG THUNDERSTORM IN ARMSTRONG AND SOUTHEASTERN RANDALL
COUNTIES...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WAYSIDE MOVING NORTHEAST AT
30 MPH. HALF INCH DIAMETER HAIL AND 50 MPH WINDS WILL BE POSSIBLE
WITH THIS STORM AS IT MOVES INTO SOUTHEASTERN RANDALL AND
SOUTHWESTERN ARMSTRONG COUNTY AND OVER THE PALO DURO CANYON.
PEOPLE IN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
KIMBLE
Special weather statement, Apr 28, 7:10 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CDT TUE APR 28 2009
TXZ018-290200-
ARMSTRONG TX-
810 PM CDT TUE APR 28 2009
...STRONG THUNDERSTORM IN WESTERN ARMSTRONG COUNTY...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CLAUDE MOVING NORTHEAST AT
25 MPH. HALF INCH DIAMETER HAIL AND WINDS OF 50 MPH ARE POSSIBLE
WITH THIS STORM.
PEOPLE IN WESTERN ARMSTRONG COUNTY...INCLUDING THE CITY OF CLAUDE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
KIMBLE
Special weather statement, Apr 28, 7:43 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT TUE APR 28 2009
TXZ013-290230-
CARSON TX-
843 PM CDT TUE APR 28 2009
...STRONG THUNDERSTORM IN CENTRAL CARSON COUNTY...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF PANHANDLE MOVING NORTH AT 30
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS OF 50 MPH ARE
POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL CARSON COUNTY...INCLUDING ALONG INTERSTATE 40 NEAR
CONWAY...AND INCLUDING THE CITY OF PANHANDLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
KIMBLE
Special weather statement, Apr 28, 7:58 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
858 PM CDT TUE APR 28 2009
TXZ008-290230-
HUTCHINSON TX-
858 PM CDT TUE APR 28 2009
...STRONG THUNDERSTORM IN NORTHWESTERN HUTCHINSON COUNTY...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF STINNETT MOVING NORTHEAST AT 40
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS OF 50 MPH ARE
POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN HUTCHINSON COUNTY...INCLUDING
PRINGLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
KIMBLE
Special weather statement, Apr 28, 8:30 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT TUE APR 28 2009
TXZ018-290300-
ARMSTRONG TX-
930 PM CDT TUE APR 28 2009
...STRONG THUNDERSTORM IN SOUTHEASTERN ARMSTRONG COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF GOODNIGHT MOVING NORTHEAST AT
30 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
JJB
Hail, Hansford
- When
- April 28, 8:32 PM CST to 8:33 PM CST
- Where
- Hansford County, 10.08 mi E of Morse
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.060, -101.300
The broadcast media relayed a report from a viewer of penny size hail. The hail occurred just inside of the Hansford County line along State Highway 15.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arkansas, April 28, 20091 death · $1,000 · 6 events
- Tornado and Flash Flooding in Texas, April 28, 2009$3.3 million · EF0 · 9 events
- Flash Flooding in Arkansas, April 28, 2009$170,000 · 6 events
- Blizzard in Montana, April 28 to 29, 20097 events
- Hail in New Mexico, April 28, 2009$4,000 · 1.75 in hail · 6 events
- Tornado and Hail in New Mexico, April 28, 2009EF0 · 6 events
- Heavy Snow and Winter Weather in Montana, April 28 to 30, 2009$5,000 · 4 events
- Winter Storm in Montana, April 28 to 29, 20092 events
- Hail in Texas, April 28 to 29, 20090.75 in hail · 2 events
- Flood in Indiana, April 28 to 29, 20091 event
- Wildfire in New Jersey, April 28, 20091 event
- Flood in Oklahoma, April 28 to 30, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160916.